Jump to content

Photo

Adding Yaz To Aldactone, Or Just Skipping It And Going Back On Accutane--Is This A Mistake? Read On Please

aldactone bcp birth control spironolactone hyperpigmentation accutane isotretinoin

1 reply to this topic

#1 bizz

bizz

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 128
    Likes: 4
About Me
  • Gender:Female
  • Joined: 17-June 10

Posted 17 March 2013 - 05:11 PM

The rundown: 

 

I've been on aldactone (no less than 50 mg, 100 mg for a while) since September 2009. I am in the end-run of laser hair removal (taken up to help with acne, and just in general). I am half-Asian, have light to medium skin tone, and have still suffered serious, semi-permanent hyperpigmentation due to the lasers and aldactone. 

 

During two years of Accutane, I NEVER experienced the awful pitting, inelasticity, and permanent red/purple marks and bumpiness/bad texture I did on aldactone. I experienced it before the laser treatments, too. My face has swollen, the circles under my eyes are darker, and if I bruise or cut myself, it takes longer to heal or leaves permanent marks (on limbs too, not just on my face). I genuinely think it's related to this drug and it makes me feel horrible because I got off of Accutane to avoid this. I experience menstrual breakouts in a way I never did on Accutane. Every zit leaves a mark and when I break out it is always, always in the same places--recurrent cysts/nodules. 

 

Aldactone has weakened my skin without helping correct the acne itself much, plus I noticed it made my hair thinner/weaker about a year onto it. I'm taking a multivitamin and trying to correct that, but it's not going that well, and things that didn't break me out on Accutane do now--anything even mildly comedogenic, including treatments for discoloration or wounds.

 

I've been on and off of retinoids like Retin-A for ten years and all they do is break me out. I'm trying to heal skin/perpetually broken capillaries, not "exfoliate". Skinceuticals kojic acid has been pretty useless, vitamin C serums are useless or irritating, and glycolic acid makes me purge like crazy. 

 

Even when I use various topical creams a few times a week, wash my face with non-comedogenic unscented soap, and choose staying indoors during peak hours instead of attempting to bother with sunscreen, I have dark marks and broken capillaries all over my face. My last checkup said I had no vitamin deficiencies--it's the drugs and the persistent acne. 

 

So with that said, giving people some idea of what I've already tried over the last ten years, I'm thinking of adding Yaz to the aldactone but if I'm being honest as soon as I finish the laser hair removal I'm tempted to just skip all of this and go back on Accutane. 

 

In addition to horrible breakouts (and scarring, and acne marks, all in a horrible neverending untreatable cycle), I experience exacerbated depressive symptoms during that time of the month. Will Yaz worsen the discoloration in my already weakened skin and mood swings? I feel so stupid for wanting to try it, but I HATE aldactone; for some reason I thought this would help. (Why do people take Yaz with aldactone anyway, instead of just the aldo?) 

 

I'm reading horrible things on this board. 

 

Can someone that has been through this advise me if this is worth the trouble, or has anyone had a similar experience? 

 

One important thing--I found out I have elevated androgens in my blood this November. Even taking 50 mg of aldactone for years. The endocrinologist prescribed dexamethasone, which I am wary to take even in the .5 mg dosage he recommended. 

 

What can I do? 

 

 



#2 dumdedum

dumdedum

    Junior Member

  • Members
  • Posts & Likes
    Posts: 33
    Likes: 7
About Me
  • Gender:Not Telling
  • Joined: 17-March 13

Posted 19 March 2013 - 08:21 AM

Well can I first ask what Asian are you if that makes sense as in nationality wise 

Me I'm mixed race and I've always had the same thing as you as in I get a small cut it scars and this has been all my life before I started acne treatments I got told it was because I have more melanin in my skin so I would scar a lot easier and it wouldn't fade much 

As for scars try CO2 lasers if you want to get rid of them 

 

 

A problem is some people find that Yaz gives them more acne or causes break outs or helps it reacts differently to different people and you can risk having a massive break out or it making acne worse but then again it may help or jump straight back on to Accutane

 

I would say go back to Accutane depending on if you was fine on Accutane before did you have limited side effects etc...

 

I wouldn't say its worth the hassel but thats my opinion in a way you need to lay out the pros and cons of each maybe taking peoples advice who reply to your post 

 

I would say myself its not worth all the hassel you've been on it for years

Was there any reason the Accutane didn't work? Or did it I just don't understand fully 

 

I wouldn't say the Accutane made you scar more from little cuts maybe you notice it more because you're on drugs for your skin so you're looking at your skin a lot more but I think its not likely to be due to the Accutane

 

It would all depend what happened on Accutane as in can you give your Accutane story your experience which may help people advise you more to give more experiences etc 

 

Accutane is a very good drug yes some people even need a THIRD course which sucks yeah it is but it all depends on the persons body how their body reacts to it

 

So yeah if you could give more information on your dosage length of time etc etc it would be pretty good to understand more 


Edited by dumdedum, 19 March 2013 - 08:29 AM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users